Alert archive / North Carolina / Flash Flood Warnings in 1999
Flash Flood Warning 4, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this flash flood warning at Sep 15, 1999, 5:13 PM EDT for Carteret County, Craven County, North Carolina. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 1999, 5:13 PM EDT (21:13 UTC)
- Expired
- Sep 16, 1999, 5:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Whole counties
Counties Carteret County, NC, Craven County, NC
The radar
The Morehead City radar (KMHX), 25 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KHAT 152113 FFWMHX NCC013-031-049-061-079-103-107-117-133-137-147-187-160910- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 513 PM EDT WED SEP 15 1999 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * FLOOD WARNING FOR THE FOLLOWING COUNTIES IN EASTERN NORTH CAROLINA...BEAUFORT...CARTERET...CRAVEN...JONES...LENOIR... DUPLIN...PAMLICO...ONSLOW...PITT...WASHINGTON...MARTIN AND GREENE. * UNTIL 500 AM EDT THURSDAY MORNING. * AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED WIDESPREAD HEAVY RAIN HAD FALLEN ACROSS MUCH OF EASTERN NORTH CAROLINA. AREAS WEST OF A LINE FROM BEAUFORT TO COLUMBIA HAVE RECEIVED 2 TO 4 INCHES OF RAIN...WITH LOCAL AMOUNTS OF 6 TO 10 INCHES. AS HURRICANE FLOYD APPROACHES THE COAST THIS EVENING... TORRENTIAL SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SWEEP INLAND ACROSS THE REGION. ADDITIONAL RAINFALL AMOUNTS OF OVER 5 INCHES WILL BE LIKELY OVERNIGHT. WITH THE GROUND ALREADY SATURATED...WIDESPREAD FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS LIKELY. MANY ROADS WILL LIKELY BECOME FLOODED AND IMPASSABLE. *DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH, MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ RF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 2:15 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Sep 15, 2:15 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
215 PM EDT WED SEP 15 1999
NGM HAS BEST HANDLE ON FLOYD OF 12Z SYNOPTIC MODELS...WITH TRACK AND
TIMING VERY CLOSE TO CURRENT NHC FCST. LATEST TRACKING ON STLT
INDICATES MOVEMENT OF 350 DEGS AT 14 KTS...AND WITH EXPECTED TURN TO
N WOULD NOT BE SURPRISED TO SEE LANDFALL MORE NEAR CAPE FEAR THAN
MYRTLE BEACH. HOWEVER...12Z HRCN GDNC CONSENSUS CONTS TO BE WITH
CURRENT FCST TRACK.
WILL UPGRADE HIGH WIND WATCH TO WARNING AND WILL POST THROUGH
THURSDAY ALTHOUGH WINDS MAY DIMINISH EARLY IN AFTN IF FASTER NGM IS
CORRECT. HURRICANE WARNING AND FLOOD WATCH CONT AS POSTED.
WILL END PCPN AND DIMINISH WINDS FROM SW TO NE OVER AREA LATE THU
INTO THU EVE. WILL GO PT CLDY FOR FRI AND LET LATER SHIFTS ADJUST AS
NEEDED. WILL GENERALLY FOLLOW NGM FOR TEMPS.
CWF: STATUS QUO...WINDS AND SEAS DIMINISHING THU NIGHT AND FRI.
.MHX...HURRICANE WARNING ENTIRE COAST.
FLOOD WATCH EXCEPT FOR OUTER BANKS.
INLAND HIGH WIND WARNING FOR HURRICANE FORCE WINDS TONIGHT
AND THURSDAY FOR CSTL PLAINS.
JBMIn the hours before
Special weather statement, Sep 15, 4:19 PM EDT, 54 minutes before
NCZ094-098-152030- SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 419 PM EDT WED SEP 15 1999 ...TORNADO WARNING IN EFFECT FOR ONSLOW COUNTY UNTIL 430 PM EDT... ...TORNADO WARNING CANCELED FOR PAMLICO COUNTY RADAR INDICATED A TORNADO NEAR HUBERT MOVING NORTHWEST AT 45 MPH. THE TORNADO WARNING FOR PAMLICO COUNTY HAS BEEN CANCELED.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 12:07 PM EDT | Tornado Warning | MHX | Onslow | 38 min |
| Sep 15, 12:53 PM EDT | Tornado Warning | MHX | Onslow | 37 min |
| Sep 15, 2:35 PM EDT | Tornado Warning | MHX | Onslow | 40 min |
| Sep 15, 3:50 PM EDT | Tornado Warning | MHX | Pamlico | 40 min |
| Sep 15, 4:08 PM EDT | Tornado Warning | MHX | Onslow | 22 min |
| Sep 15, 5:13 PM EDT | Flash Flood Warning | MHX | Duplin, Jones, Lenoir, Onslow | 12 hr |
| Sep 15, 5:13 PM EDT | Flash Flood Warning | MHX | Greene, Pitt | 12 hr |
| Sep 15, 5:13 PM EDT | Flash Flood Warning | MHX | Beaufort, Martin, Washington | 12 hr |
| Sep 15, 5:13 PM EDT | Flash Flood Warning | MHX | Pamlico | 12 hr |
| Sep 15, 5:30 PM EDT | Tornado Warning | MHX | Carteret | 30 min |
| Sep 15, 6:15 PM EDT | Tornado Warning | MHX | Beaufort | 30 min |
| Sep 15, 6:52 PM EDT | Tornado Warning | MHX | Carteret | 23 min |
| Sep 15, 7:01 PM EDT | Tornado Warning | MHX | Washington | 29 min |
| Sep 15, 7:07 PM EDT | Tornado Warning | MHX | Hyde | 23 min |
| Sep 15, 7:09 PM EDT | Tornado Warning | MHX | Pamlico | 36 min |
| Sep 15, 7:29 PM EDT | Tornado Warning | MHX | Beaufort, Pamlico | 31 min |
| Sep 15, 7:56 PM EDT | Tornado Warning | MHX | Carteret | 34 min |
Nearby
Flash Flood Warnings in North Carolina, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.